Alert archive / Michigan / Gale Warnings in 2013
Gale Warning 7, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Feb 18, 2013, 4:08 AM EST. It took effect at Feb 19, 2013, 4:00 AM EST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2013, 4:08 AM EST (09:08 UTC)
- In effect from
- Feb 19, 2013, 4:00 AM EST
- Expired
- Feb 20, 2013, 3:02 AM EST
- In force
- 23 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
480 WHUS73 KGRR 180908 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 408 AM EST MON FEB 18 2013 LMZ844>849-181715- /O.EXT.KGRR.SC.Y.0018.000000T0000Z-130219T1000Z/ /O.NEW.KGRR.GL.W.0007.130219T1000Z-130220T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 408 AM EST MON FEB 18 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST TUESDAY... ...GALE WARNING IN EFFECT FROM 5 AM TUESDAY TO 7 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM TUESDAY TO 7 AM EST WEDNESDAY. * WINDS..SOUTH 30 KNOTS TODAY...WILL INCREASE AND VEER TO WESTERLY GALES TO 35 KNOTS LATE TONIGHT. * WAVES...IN ICE FREE AREAS...3 TO 6 FEET TODAY BUILDING TO 7 TO 11 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MJS
8 follow-up statements
645 WHUS73 KGRR 181552 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1052 AM EST MON FEB 18 2013 LMZ844>849-190000- /O.CON.KGRR.SC.Y.0018.000000T0000Z-130219T1000Z/ /O.CON.KGRR.GL.W.0007.130219T1000Z-130220T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1052 AM EST MON FEB 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 5 AM TUESDAY TO 7 AM EST WEDNESDAY... * WINDS..SOUTH 30 KNOTS TODAY...WILL INCREASE AND VEER TO WESTERLY GALES TO 35 KNOTS LATE TONIGHT. WEST TO NORTHWEST GALES TO 35 KNOTS TUESDAY AND TUESDAY NIGHT. * WAVES...IN ICE FREE AREAS...3 TO 6 FEET TODAY BUILDING TO 7 TO 11 FEET TONIGHT AND CONTINUING TUESDAY AND TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MEADE
520 WHUS73 KGRR 182050 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 350 PM EST MON FEB 18 2013 LMZ844>849-190500- /O.CON.KGRR.SC.Y.0018.000000T0000Z-130219T1000Z/ /O.CON.KGRR.GL.W.0007.130219T1000Z-130220T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 350 PM EST MON FEB 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 5 AM TUESDAY TO 7 AM EST WEDNESDAY... * WINDS..SOUTH TO 30 KNOTS WILL DIMINISH FOR A SHORT TIME AROUND MIDNIGHT. WINDS WILL BECOME WEST AND THEN INCREASE TO GALES TO 40 KNOTS LATE TONIGHT. WEST TO NORTHWEST GALES TO 40 KNOTS TUESDAY AND TUESDAY NIGHT. * WAVES...IN ICE FREE AREAS...3 TO 6 FEET TODAY WILL BUILD TO GREATER THAN 10 FEET LATE TONIGHT AND CONTINUE THROUGH TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ NJJ
108 WHUS73 KGRR 190357 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1057 PM EST MON FEB 18 2013 LMZ844>849-191200- /O.CON.KGRR.SC.Y.0018.000000T0000Z-130219T1000Z/ /O.CON.KGRR.GL.W.0007.130219T1000Z-130220T1200Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1057 PM EST MON FEB 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 5 AM TUESDAY TO 7 AM EST WEDNESDAY... * WINDS..SOUTH SOUTHWEST TO 30 KNOTS VEERING TO WEST GALES TO 35 KNOTS TOWARD DAYBREAK. WEST NORTHWEST GALES TO 40 KNOTS TUESDAY. * WAVES...IN ICE FREE AREAS...4 TO 8 FEET TONIGHT...BUILDING TO 8 TO 13 FEET ON TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JK
748 WHUS73 KGRR 190852 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 352 AM EST TUE FEB 19 2013 LMZ844>849-191700- /O.CAN.KGRR.SC.Y.0018.000000T0000Z-130219T1000Z/ /O.EXT.KGRR.GL.W.0007.130219T0900Z-130220T1600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 352 AM EST TUE FEB 19 2013 ...GALE WARNING NOW IN EFFECT UNTIL 11 AM EST WEDNESDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS..WEST GALES TO 40 KNOTS TODAY...BECOMING NORTHWEST GALES TO 35 KNOTS TONIGHT. * WAVES...IN ICE FREE AREAS...7 TO 15 FEET TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JK
843 WHUS73 KGRR 191602 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1102 AM EST TUE FEB 19 2013 LMZ844>849-200015- /O.CON.KGRR.GL.W.0007.000000T0000Z-130220T1600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1102 AM EST TUE FEB 19 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST WEDNESDAY... * WINDS..WEST GALES TO 40 KNOTS TODAY...BECOMING NORTHWEST GALES TO 35 KNOTS TONIGHT. * WAVES...IN ICE FREE AREAS...7 TO 15 FEET TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
611 WHUS73 KGRR 192102 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 402 PM EST TUE FEB 19 2013 LMZ844>849-200515- /O.CON.KGRR.GL.W.0007.000000T0000Z-130220T1600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 402 PM EST TUE FEB 19 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST WEDNESDAY... * WINDS..WEST GALES TO 40 KNOTS THIS AFTERNOON...BECOMING NORTHWEST GALES TO 35 KNOTS TONIGHT. * WAVES...IN ICE FREE AREAS...9 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ NJJ
293 WHUS73 KGRR 200227 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 927 PM EST TUE FEB 19 2013 LMZ844>849-201030- /O.CON.KGRR.GL.W.0007.000000T0000Z-130220T1600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 927 PM EST TUE FEB 19 2013 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST WEDNESDAY... * WINDS..NORTHWEST GALES TO 40 KNOTS. * WAVES...IN ICE FREE AREAS...9 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
545 WHUS73 KGRR 200802 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 302 AM EST WED FEB 20 2013 LMZ844>849-201615- /O.CAN.KGRR.GL.W.0007.000000T0000Z-130220T1600Z/ /O.NEW.KGRR.SC.Y.0019.130220T0802Z-130221T1100Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 302 AM EST WED FEB 20 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS..NORTHWEST TO 30 KNOTS. * WAVES...IN ICE FREE AREAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Feb 18, 3:49 AM EST, 19 minutes earlier.
Area forecast discussion, Feb 18, 3:49 AM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
349 AM EST MON FEB 18 2013
.SYNOPSIS...
ISSUED AT 349 AM EST MON FEB 18 2013
A STRONG CLIPPER SYSTEM WILL PRODUCE A PERIOD OF RAIN WHICH WILL
ARRIVE MID TO LATE AFTERNOON TODAY. THE RAIN WILL CONTINUE INTO THE
EVENING. THEN A STRONG COLD FRONT WILL CROSS THE REGION AFTER
MIDNIGHT AND SWITCH THE RAIN TO SNOW. THE SNOW IS EXPECTED TO
CONTINUE TUESDAY ALONG WITH STRONG WESTERLY WINDS. A QUICK FREEZE
UP IS EXPECTED EARLY TUESDAY MORNING. THE COMBINATION OF THE FREEZE
UP...SNOW AND WIND WILL MAKE FOR HAZARDOUS TRAVEL ACROSS ALL OF
SOUTHWEST MICHIGAN BY EARLY TUESDAY MORNING AND LASTING INTO TUESDAY
EVENING.
THE SNOW AND WIND WILL GRADUALLY DIMINISH INTO TUESDAY NIGHT...WITH
ONLY LIGHT SNOW SHOWERS CONTINUING INTO WEDNESDAY. ANOTHER CHANCE
OF ACCUMULATING SNOW WILL COME THURSDAY NIGHT THROUGH FRIDAY NIGHT.
&&
.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 349 AM EST MON FEB 18 2013
NASTY PERIOD OF WEATHER UP COMING...AND WILL ISSUE A WINTER WEATHER
ADVISORY FOR THE ENTIRE CWA.
STRONG CLIPPER TYPE SYSTEM WILL PUSH RAIN OUR WAY BY MID TO LATE
AFTERNOON. BUT THE MAIN EVENT WILL COME LATE TONIGHT INTO TUESDAY.
THE COLD FRONT APPEARS SLIGHTLY SLOWER...BUT WILL PUSH THROUGH
BETWEEN 06Z AND 09Z TONIGHT. SHARPLY COLDER AIR WILL TURN THE RAIN
TO SNOW BETWEEN MIDNIGHT AND DAYBREAK AND WILL COME WITH WESTERLY
WINDS OF 30 TO 40 MPH. ALONG WITH THE QUICK FREEZE UP...EXPECT
SIGNIFICANT BLOWING AND DRIFTING SNOW THROUGH MUCH OF TUESDAY.
THE SNOW WILL BECOME ENHANCED BY THE LAKE INTO TUESDAY AND THE SNOW
BANDS WILL CARRY WELL INLAND GIVEN THE STRONG WINDS. SHOULD BE A
I-96 CONVERGENCE BAND BY TUESDAY MORNING INTO THE AFTERNOON. THEN
WINDS VEER TO THE WNW LATE IN THE DAY...WHICH WILL FAVOR THE SW
CORNER OF THE CWA. INVERSION HEIGHTS BEGIN TO LOWER TOWARD MIDNIGHT
TUESDAY NIGHT AND THE SNOW INTENSITY SHOULD DROP OFF. HOWEVER
LIGHTER SNOW SHOWERS MAY PERSIST THROUGH MUCH OF WEDNESDAY ALONG THE
LAKE SHORE.
ACCUMS SHOULD NOT BE THAT HIGH. GENERALLY 1 TO 3 INCHES FOR INLAND
AREAS...AND UP TO 6 INCHES FOR THE LAKE SHORE COUNTIES. HOWEVER DUE
TO THE COMBINATION OF ELEMENTS...FEEL TRAVEL WILL BECOME HAZARDOUS
AND JUST BE AN OVERALL NASTY PERIOD WITH MODERATE IMPACTS.
.LONG TERM...(WEDNESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 349 AM EST MON FEB 18 2013
THE MAIN CHALLENGE IN THE LONG TERM DEALS WITH THE TIMING AND TYPE
OF PRECIPITATION FOR THE POTENTIAL STORM FOR THE END OF THE WEEK.
THE CHALLENGING PART OF THIS STORM WILL BE THAT IT WILL BE WEAKENING
AS IT MOVES INTO THE AREA. THUS THE AMOUNT OF WARM AIR THAT MOVES
IN IS SOMEWHAT UNCERTAIN. FROM A SOUNDING PERSPECTIVE IT APPEARS
THAT THE ENTIRE T TRACE REMAINS BELOW FREEZING THU NIGHT INTO FRI
NIGHT. THE GFS HAS CONSIDERABLY DEEPER MOISTURE...THROUGH THE DGZ
AT THE ONSET THU NIGHT INTO FRI...BUT THE HIGH RES EURO IS DRIER IN
THE DGZ. AS A RESULT THE GFS WOULD KEEP SUPPORT SNOW...AND THE HIGH
RES EURO...FZDZ. BOTH MODELS HAVE SHOWN DECENT CONTINUITY WITH THE
HANDLING OF THE MID LEVEL LOW. SO...SOME BETTER CONFIDENCE WITH THE
TIMING OF THE ARRIVAL OF THE PRECIPITATION...GENERALLY THU NIGHT FOR
MOST LOCATIONS. AS FOR THE TYPE OF PRECIPITATION...NOT READY TO
CHANGE THE FORECAST THIS FAR OUT GIVEN THE SUPPORT OF THE GFS...BUT
THIS IS SOMETHING WE WILL NEED TO MONITOR CLOSELY.
WITH HIGH PRESSURE BUILDING IN FOR WED NIGHT INTO THU...THE FORECAST
WILL FEATURE DRY AND COLD WEATHER.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1142 PM EST SUN FEB 17 2013
NO SIGNIFICANT WEATHER ISSUES FOR THE SW MICHIGAN TAF SITES
THROUGH MID MORNING MONDAY. WINDS WILL BECOME GUSTY FROM THE SOUTH
BY THEN AS THE STORM APPROACHES FROM THE WEST.
RAIN WILL OVERSPREAD THE TAF SITES IN THE 22Z TO 01Z TIME FRAME.
CONDITIONS WILL QUICKLY GO TO MVFR THEN IFR IN RAIN STRATUS AND
FOG. IT WILL CONTINUE WINDY TOO. THE CHANGE TO SNOW WILL BE AFTER
06Z.
&&
.MARINE...
ISSUED AT 349 AM EST MON FEB 18 2013
WILL CONTINUE THE SCA INTO TONIGHT. HOWEVER GALES STILL APPEAR
LIKELY BY LATE TONIGHT INTO TUESDAY AND TUESDAY NIGHT. SO HAVE
HOISTED A GALE WARNING STATING LATE TONIGHT.
&&
.HYDROLOGY...
ISSUED AT 349 AM EST MON FEB 18 2013
IT APPEARS A QUARTER TO A HALF INCH OF RAIN WILL ARRIVE FOR THIS
AFTERNOON AND EVENING. THEN QUICKLY FALLING TEMPS WILL LOCK MUCH OF
THE LIQUID UP...REDUCING MUCH RUN OFF.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY FROM 4 AM TUESDAY TO 1 AM EST WEDNESDAY
FOR MIZ037-038-043-044-050-056-057-064-065-071-072.
WINTER WEATHER ADVISORY FROM 7 AM TO 7 PM EST TUESDAY FOR
MIZ039-040-045-046-051-052-058-059-066-067-073-074.
LM...SMALL CRAFT ADVISORY UNTIL 5 AM EST TUESDAY FOR LMZ844>849.
GALE WARNING FROM 5 AM TUESDAY TO 7 AM EST WEDNESDAY FOR
LMZ844>849.
&&
SYNOPSIS...JK
SHORT TERM...JK
LONG TERM...MJS
AVIATION...WDM
HYDROLOGY...JK
MARINE...JKHazardous weather outlook, Feb 17, 5:25 AM EST, 22 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 525 AM EST SUN FEB 17 2013 MIZ037>040-043>046-050>052-056>059-064>067-071>074-181030- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 525 AM EST SUN FEB 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW COULD BRING SLIPPERY ROADS MONDAY NIGHT THROUGH WEDNESDAY AND AGAIN THURSDAY NIGHT INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-181030- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 525 AM EST SUN FEB 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT MONDAY THROUGH WEDNESDAY. OSTUNO
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 4:17 AM EST | Winter Weather Advisory | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 59 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.